Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 34, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at Sep 1, 2010, 4:28 PM CDT for 4 counties in Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2010, 4:28 PM CDT (21:28 UTC)
- Expired
- Sep 1, 2010, 5:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Andrews County, TX, Ector County, TX, Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 26 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
724 WFUS54 KMAF 012128 TORMAF TXC003-135-317-329-012200- /O.NEW.KMAF.TO.W.0034.100901T2128Z-100901T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 PM CDT WED SEP 1 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN ANDREWS COUNTY IN WEST TEXAS... NORTHERN ECTOR COUNTY IN WEST TEXAS... SOUTHWESTERN MARTIN COUNTY IN WEST TEXAS... NORTHWESTERN MIDLAND COUNTY IN WEST TEXAS... * UNTIL 500 PM CDT * AT 423 PM CDT...THE PUBLIC REPORTED A TORNADO NEAR 86TH AND YUKON IN NORTH ODESSA. HAIL UP TO THE SIZE OF QUARTERS WILL ALSO ACCOMPANY THIS STORM. PEOPLE IN ODESSA AND SOUTHEAST ANDREWS COUNTY SHOULD SEEK SHELTER NOW. PREPARE FOR DAMAGING WINDS AND HAIL. * THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS... SOUTHEASTERN ANDREWS COUNTY... NORTH COWDEN... ODESSA... GARDENDALE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SAFE SHELTER NOW. && LAT...LON 3237 10204 3171 10223 3201 10279 3230 10252 TIME...MOT...LOC 2124Z 260DEG 6KT 3218 10240 $$
1 follow-up statement
527 WWUS54 KMAF 012152 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 452 PM CDT WED SEP 1 2010 TXC003-135-317-329-012201- /O.EXP.KMAF.TO.W.0034.000000T0000Z-100901T2200Z/ ANDREWS TX-ECTOR TX-MARTIN TX-MIDLAND TX- 452 PM CDT WED SEP 1 2010 ...THE TORNADO WARNING FOR NORTHWESTERN MIDLAND...SOUTHWESTERN MARTIN...NORTHERN ECTOR AND SOUTHEASTERN ANDREWS COUNTIES WILL EXPIRE AT 500 PM CDT... AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE TORNADO WARNING NO LONGER SHOWED SIGNS OF STRONG ROTATION. THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...A SEVERE THUNDERSTORM REMAINS IN EFFECT FOR DAMAGING WINDS NEAR 60 MPH AND QUARTER SIZE HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. && LAT...LON 3237 10204 3171 10223 3201 10279 3230 10252 TIME...MOT...LOC 2151Z 260DEG 6KT 3219 10235 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Sep 1, 3:10 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 1, 3:10 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 310 PM CDT WED SEP 1 2010 .DISCUSSION... AREA RADARS SHOW CONVECTION STRUGGLING TO GET GOING OUT WEST...AND NORTH ALONG DRY SLOT ON WV IMAGERY AHEAD OF AN UPPER TROUGH MOVING THRU THE CENTRAL PLAINS. UPPER RIDGE IS CENTERED OVER CHIHUAHUA...PROVIDING FOR ANOTHER BALMY DAY IN WEST TEXAS/SE NM. EXPECT A SIMILAR DAY THURSDAY W/NOT MUCH MOVEMENT IN THE RIDGE...BEFORE A TROUGH EXITING BC PUSHES A FAIRLY STRONG LATE-SUMMER COLD FRONT INTO THE NORTHERN ZONES BEGINNING AROUND 06Z FRIDAY. THE NAM...GFS...AND ECMWF ARE ALL IN GOOD AGREEMENT ON TIMING...AND DIFFER SLIGHTLY ON THE STRENGTH OF THIS FEATURE...BUT FORECAST SOUNDINGS AND H85 TEMP TRENDS SUGGEST FRONT WILL COME IN COLDER THAN WHAT GUIDANCE SUGGESTS...W/SOME NORTHERN LOCATIONS NOT GETTING OUT OF THE 70S FRIDAY AFTERNOON...ESPECIALLY GIVEN EXPECTED CLOUD COVER/CONVECTION. 12Z RAOB SHOWS PWATS OF AROUND 125 PCT OF NORMAL...AND CONVERGENCE FIELDS ALONG THE FRONT LOOK TO GIVE BEST CHANCES OF CONVECTION ALL WEEK. FORECAST SOUNDINGS DON/T SUGGEST MUCH IN THE WAY OF SEVERE ACTIVITY...ALTHOUGH GUSTY WINDS MAY ACCOMPANY CELLS ALONG THE FRONT. EXPECT INCREASED WINDS IN FRONTAL/POST-FRONTAL WINDS IN THE GUADALUPES/VAN HORN/HIGHWAY 54 CORRIDOR THURSDAY NIGHT/FRIDAY...BUT ON NE SFC FLOW...NOTHING REQUIRING ADVSY/WARNING PRODUCTS ATTM. OTHERWISE...TEMPS REBOUND SATURDAY...W/CONVECTION LINGERING SOUTH ALONG OLD FRONTAL BOUNDARY. SUNDAY NIGHT...A SECONDARY TROUGH IS PROGGED TO MOVE INTO THE UPPER ROCKIES AND BEGIN SHIFTING THE UPPER RIDGE TO THE SE CONUS BY MIDWEEK. THIS SHOULD OPEN THE DOOR FOR ISOLATED CONVECTION UNDER SW FLOW ALOFT IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 94 66 77 / 10 0 50 10 CARLSBAD NM 68 97 63 76 / 10 10 50 50 DRYDEN TX 73 97 71 89 / 10 10 10 50 FORT STOCKTON TX 71 97 68 79 / 10 10 20 50 GUADALUPE PASS TX 70 91 60 71 / 10 10 50 50 HOBBS NM 69 96 62 78 / 10 0 50 50 MARFA TX 60 88 60 77 / 10 20 10 50 MIDLAND INTL AIRPORT TX 72 96 65 78 / 10 10 50 10 ODESSA TX 72 94 68 80 / 10 10 50 30 WINK TX 74 101 69 84 / 10 10 50 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/44
Hazardous weather outlook, Sep 1, 2:02 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 202 PM CDT WED SEP 1 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 202 PM CDT WED SEP 1 2010 /102 PM MDT WED SEP 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT LOCATIONS GENERALLY ALONG AND WEST OF THE PECOS RIVER THIS AFTERNOON AND EVENING. HOWEVER...SOME STORMS COULD DEVELOP OVER THE PERMIAN BASIN INTO THE EVENING. A FEW STORMS BOTH THIS AFTERNOON AND EVENING COULD BECOME STRONG ENOUGH TO PRODUCE STRONG WINDS OVER 50 MPH...HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON...MAINLY OVER THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS. A FEW OF THESE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE STRONG WINDS OVER 50 MPH...HAIL AND LOCALLY HEAVY RAINFALL. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE THURSDAY NIGHT AS A STRONG COLD FRONT PUSHES SOUTH INTO THE REGION. THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS WILL SEE THE HIGHEST CHANCE OF THUNDERSTORMS ALONG AND BEHIND THE COLD FRONT. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME OF THE STORMS COULD PRODUCE STRONG WINDS OVER 50 MPH. HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY OVER THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 1, 3:24 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 PM CDT WED SEP 1 2010 NMZ034-TXZ050-060-061-012045- SOUTHERN LEA COUNTY-ANDREWS-WINKLER-ECTOR- 324 PM CDT WED SEP 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN WINKLER...NORTHWESTERN ECTOR...SOUTHEASTERN LEA AND SOUTHWESTERN ANDREWS COUNTIES UNTIL 345 PM CDT/245 PM MDT/... A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN ANDREWS COUNTY...OR JUST NORTH OF STATE HIGHWAY 128...AT 322 PM CDT...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS NEAR 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN WINKLER...NORTHWESTERN ECTOR...SOUTHEASTERN LEA AND SOUTHWESTERN ANDREWS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Sep 1, 3:48 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 348 PM CDT WED SEP 1 2010 TXZ050-060-061-012115- ANDREWS-WINKLER-ECTOR- 348 PM CDT WED SEP 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN WINKLER...NORTHWESTERN ECTOR AND SOUTH CENTRAL ANDREWS COUNTIES UNTIL 415 PM CDT... AT 346 PM CDT...TWO STRONG THUNDERSTORMS WERE LOCATED ACROSS SOUTHWEST ANDREWS COUNTY AND NORTHWEST ECTOR COUNTY. THESE STORMS WERE SLOWLY DRIFTING TO THE EAST AROUND 5 MPH. INDIVIDUALS NEAR THE INTERSECTION OF STATE HIGHWAY 181 AND 115 SHOULD SEEK SHELTER. IN ADDITION...AN OUTFLOW BOUNDARY WAS APPROACHING NOTREES AND GOLDSMITH FROM THE NORTHWEST. PREPARE FOR GUSTY WINDS NEAR 50 TO 55 MPH AND HAIL UP TO THE SIZE OF NICKELS. PEOPLE IN NORTHEASTERN WINKLER...NORTHWESTERN ECTOR AND SOUTH CENTRAL ANDREWS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Sep 1, 4:14 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 414 PM CDT WED SEP 1 2010 TXZ075-012200- PECOS- 414 PM CDT WED SEP 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING WESTERN PECOS COUNTY UNTIL 500 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED ABOUT 16 MILES WEST OF BELDING...OR ABOUT 27 MILES SOUTHWEST OF FORT STOCKTON...MOVING NORTH AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 50 TO 55 MPH...PENNY TO NICKEL SIZED HAIL...FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAIN. THIS STORM WILL IMPACT RURAL LOCATIONS. OF WESTERN PECOS COUNTY...INCLUDING U.S. HIGHWAY 67. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 9:17 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson | 3 hr |
| Aug 31, 9:40 PM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Sep 1, 3:59 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland, Winkler | 61 min |
| Sep 1, 4:49 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 41 min |
| Sep 1, 4:54 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 66 min |
| Sep 1, 6:37 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.